Low-dose Aspirin Causes Small Bowel Injury

by Sheela Philomena on  January 27, 2011 at 1:07 PM Drug News
RSS Email Print This Page Comment bookmark
Font : A-A+

Low-dose acetylsalicylic acid (ASA) is widely used for the prevention of cardiovascular and cerebrovascular events. Mucosal breaks were caused due to low dosage of aspirin. These breaks occurred in the upper and lower gastrointestinal tract. Mechanism of drug induced small bowel damage may be due to decrease in blood flow.
 Low-dose Aspirin Causes Small Bowel Injury
Low-dose Aspirin Causes Small Bowel Injury

A research article published on January 14, 2011 in the World Journal of Gastroenterology addresses this question. The authors investigated the relationship between low-dose ASA-induced small bowel mucosal damage and small bowel blood flow, and also evaluated the preventive effect of rebamipide against small bowel damage and the effect of rebamipide on blood flow.

The results indicated that low-dose ASA-induced decrease in small bowel blood flow is correlated with small-bowel mucosal injury. Rebamipide does not decrease small bowel blood flow.

This study may represent a future strategy for therapeutic intervention in the treatment of patients with low-dose aspirin-induced small bowel mucosal damage.

Source: Eurekalert

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

Related Links

More News on:

Chemotherapy Chemotherapy Drugs Crohns Disease Anticoagulants Healthy Living Reye’s Syndrome Colon Polyps Child Intusussception 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Find a Doctor

Stay Connected

  • Available on the Android Market
  • Available on the App Store

News Category

News Archive